Depression Home > Lexapro and Weight Loss

Weight loss is an infrequent side effect of Lexapro® (escitalopram oxalate), meaning that it occurs in less than 1 percent of people taking the drug (although the exact percentage was not reported). In previous clinical studies, weight loss occurred just as frequently in people who were not taking it; therefore, it is difficult to determine whether weight loss was actually because of the medication itself, a medical condition, a change in eating habits or physical activity, a combination of these factors, or simply something else.
 
If you are taking this medication and weight loss becomes a problem, talk with your healthcare provider. He or she can give you suggestions for dealing with any weight loss. If the weight loss continues, he or she may recommend adjusting the Lexapro dosage or switching to another medicine.
 
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics & Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.